Man Wai Cheung
Man Wai Cheung is a Project Researcher and the first Chien-Shiung Wu Prize Postdoctoral Fellow at KAVLI Institute for the Physics and Mathematics of the Universe (Kavli IPMU). Her research lies in the interplay between algebraic geometry, combinatorics and representation theory. Her main goal is to attain the mirror symmetries for cluster varieties. She also has a side project at Kavli IPMU’s Center for Data-Driven Discovery, to try to infuse data science into the mathematical structures she works on.
She obtained her undergraduate and master's degrees from Chinese University of Hong Kong and Hong Kong University of Science and Technology, respectively. She then moved to the University of California, San Diego and Harvard for her PhD and postdocs. After finishing her PhD program, she became a member of the Institute for Advanced Study at Princeton University and then a Benjamin Peirce Fellow at Harvard University.
She has been part of organizations encouraging and supporting women and girls in mathematics, acting as a mentor for Girls’ Angle and Harvard Graduate Women in Science and Engineering and serving in committees for Emmy Noether Society (University of Cambridge) and Association for Women in Mathematics (University of California, San Diego).
- An institute bridging divides - Asia Research News, March 10, 2023
- Man Wai (Mandy) Cheung 張汶慧 - Croucher Foundation
- Google Scholar
- Cheung, MW., et al. Categories for Grassmannian Cluster Algebras of Infinite Rank, International Mathematics Research Notices, rnad004 (2023). DOI: https://doi.org/10.1093/imrn/rnad004
- Cheung, MW., Kelley, E. & Musiker, G. Cluster Scattering Diagrams and Theta Functions for Reciprocal Generalized Cluster Algebras. Ann. Comb. (2022). DOI: https://doi.org/10.1007/s00026-022-00623-1
- Cheung, MW., Kelley, E., Musiker, G. Cluster scattering diagrams and theta basis for reciprocal generalized cluster algebras. Séminaire Lotharingien Combinatoire 85B, pp. 9-12 (2021)
- Cheung, Magee, Najera Chavez. Compactifications of cluster varieties and convexity. International Mathematics Research Notices, Volume 2022, Issue 14, pp. 10858–10911 (2021). DOI: https://doi.org/10.1093/imrn/rnab030